question-icon

What causes delay in periods even after Deviry intake?

default
Posted on Mon, 1 Jun 2015
Question: Hello Doctor,

We seek advise from a Gynaecologist. My wife missed her periods last month (she was expecting until 28th March) however as checked several times, she is not pregnant. This is first time ever she missed her period. We got married 9 months ago and she doesn't use any kind of contraceptives or medications to avoid pregnancy. We even consulted a Gynaecologist 3 weeks back who did some advanced pregnany test which also came negative. Doctor advised the medicine "DEVIRY" to bring back periods however even after taking that for continuous 18 days my wife hasn't got her period back. Also she started having gastric disorders when she was taking that medicine so she stopped taking that couple of days ago.We are worried.

Appreciate your advise.

Thanks and Regards
XXXXX
doctor
Answered by Dr. Manisha Jain (29 minutes later)
Brief Answer:
Due to the effect of deviry

Detailed Answer:
Hello Mr. XXX, thanks for the appreciation.
Yes this derangement is all because of prolonged deviry intake and there is nothing to worry.
First of all it is common to have delayed periods in one or two cycles in an year despite of normal periodic cycles.
For resumption of periods deviry (progesterone) is given for 3-5 days and then stopped which leads to breakdown of endometrium due to lack of progesterone support causing blood flow of periods.
Progesterone in a normal periodic cycle works by supporting endometrium and increasing the thickness of endometrium and if taken for a very long time (18 days in your case) it leads to excessively overgrown endometrium and thus when deviry was stopped she bled for a very long time and expelled a cast like brownish plug also (as you described in our last discussion).
So now as she has stopped bleeding there is nothing to worry.
Just relax and wait for her next cycle.
Take care.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Manisha Jain

OBGYN

Practicing since :2007

Answered : 5136 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes delay in periods even after Deviry intake?

Brief Answer: Due to the effect of deviry Detailed Answer: Hello Mr. XXX, thanks for the appreciation. Yes this derangement is all because of prolonged deviry intake and there is nothing to worry. First of all it is common to have delayed periods in one or two cycles in an year despite of normal periodic cycles. For resumption of periods deviry (progesterone) is given for 3-5 days and then stopped which leads to breakdown of endometrium due to lack of progesterone support causing blood flow of periods. Progesterone in a normal periodic cycle works by supporting endometrium and increasing the thickness of endometrium and if taken for a very long time (18 days in your case) it leads to excessively overgrown endometrium and thus when deviry was stopped she bled for a very long time and expelled a cast like brownish plug also (as you described in our last discussion). So now as she has stopped bleeding there is nothing to worry. Just relax and wait for her next cycle. Take care.